Osaka Journal of Mathematics

On linear resolution of powers of an ideal

Keivan Borna

Full-text: Open access

Abstract

In this paper we give a generalization of a result of Herzog, Hibi, and Zheng providing an upper bound for regularity of powers of an ideal. As the main result of the paper, we give a simple criterion in terms of Rees algebra of a given ideal to show that high enough powers of this ideal have linear resolution. We apply the criterion to two important ideals $J,J_{1}$ for which we show that $J^{k}$, and $J_{1}^{k}$ have linear resolution if and only if $k\neq 2$. The procedures we include in this work is encoded in computer algebra package CoCoA [3].

Article information

Source
Osaka J. Math., Volume 46, Number 4 (2009), 1047-1058.

Dates
First available in Project Euclid: 15 December 2009

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1260892839

Mathematical Reviews number (MathSciNet)
MR2604920

Zentralblatt MATH identifier
1183.13016

Subjects
Primary: 13D02: Syzygies, resolutions, complexes
Secondary: 13P10: Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases)

Citation

Borna, Keivan. On linear resolution of powers of an ideal. Osaka J. Math. 46 (2009), no. 4, 1047--1058. https://projecteuclid.org/euclid.ojm/1260892839


Export citation

References

  • A. Aramova, K. Crona and E. De Negri: Bigeneric initial ideals, diagonal subalgebras and bigraded Hilbert functions, J. Pure Appl. Algebra 150 (2000), 215–235.
  • W. Bruns and J. Herzog: Cohen-Macaulay Rings, Cambridge Univ. Press, Cambridge, 1993.
  • CoCoATeam, CoCoA: a system for doing Computations in Commutative Algebra, available at http://cocoa.dima.unige.it.
  • A. Conca: Regularity jumps for powers of ideals; in Commutative Algebra, Lect. Notes Pure Appl. Math. 244, Chapman & Hall/CRC, Boca Raton, FL, 2006,
  • A. Conca and J. Herzog: Castelnuovo-Mumford regularity of products of ideals, Collect. Math. 54 (2003), 137–152.
  • S.D. Cutkosky, J. Herzog and N.V. Trung: Asymptotic behaviour of the Castelnuovo-Mumford regularity, Compositio Math. 118 (1999), 243–261.
  • D. Eisenbud: Commutative Algebra, With a View Toward Algebraic Geometry, Graduate Texts in Mathematics 150, Springer, New York, 1995.
  • D. Eisenbud: The Geometry of Syzygies, A Second Course in Commutative Algebra and Algebraic Geometry, University of California, Berkeley, 2002.
  • D. Eisenbud and S. Goto: Linear free resolutions and minimal multiplicity, J. Algebra 88 (1984), 89–133.
  • J. Herzog, T. Hibi and X. Zheng: Monomial ideals whose powers have a linear resolution, Math. Scand. 95 (2004), 23–32.
  • V. Kodiyalam: Asymptotic behaviour of Castelnuovo-Mumford regularity, Proc. Amer. Math. Soc. 128 (2000), 407–411.
  • D. Mumford: Lectures on Curves on an Algebraic Surface, Princeton Univ. Press, Princeton, N.J., 1966.
  • T. Römer: Homological properties of bigraded algebras, Illinois J. Math. 45 (2001), 1361–1376.